Alert archive / California / Wind Advisories in 2008
Wind Advisory 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 2, 2008, 3:11 AM PDT. It took effect at Apr 2, 2008, 4:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2008, 3:11 AM PDT (10:11 UTC)
- In effect from
- Apr 2, 2008, 4:00 PM PDT
- Expired
- Apr 2, 2008, 10:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 021011 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 311 AM MST WED APR 2 2008 CAZ033-022215- /O.NEW.KPSR.WI.Y.0016.080402T2300Z-080403T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 311 AM PDT WED APR 2 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM ENTERING SOUTHEAST CALIFORNIA LATER TODAY WILL LEAD TO VERY STRONG WESTERLY WINDS LATE THIS AFTERNOON AND EVENING OVER IMPERIAL COUNTY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL WEAKEN LATE TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...ESPECIALLY THOSE THAT WILL BE TRAVELING ALONG INTERSTATE 8...ARE ADVISED TO USE EXTRA CAUTION. $$ AJ
1 follow-up statement
000 WWUS75 KPSR 022205 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST WED APR 2 2008 CAZ033-030500- /O.CON.KPSR.WI.Y.0016.080402T2300Z-080403T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 305 PM PDT WED APR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM UNTIL 10 PM PDT THIS EVENING FOR IMPERIAL COUNTY INCLUDING THE IMPERIAL/EL CENTRO AREA. A LOW PRESSURE SYSTEM ENTERING SOUTHEAST CALIFORNIA LATER TODAY WILL LEAD TO VERY STRONG WINDS FROM THE WEST LATE THIS AFTERNOON AND EVENING OVER IMPERIAL COUNTY. WINDS BEGAN TO INCREASE EARLY THIS AFTERNOON...AND ARE EXPECTED TO STRENGTHEN FURTHER THROUGH THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO WEAKEN LATE TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...ESPECIALLY THOSE THAT WILL BE TRAVELING ALONG INTERSTATE 8...ARE ADVISED TO USE EXTRA CAUTION. $$ ELLIS/ROGERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:00 PM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 1, 9:00 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 900 PM MST TUE APR 1 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER TO THE ENTIRE AREA WEDNESDAY AFTERNOON AND NIGHT WITH THE STRONGEST WINDS IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. THIS SYSTEM WILL ALSO BRING COOLER WEATHER TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THURSDAY. THERE IS ONLY A SLIGHT CHANCE OF SPRINKLES OR A LIGHT SHOWER IN SOUTHEAST CALIFORNIA WEDNESDAY EVENING...SOUTHWEST ARIZONA WEDNESDAY NIGHT...AND SOUTH-CENTRAL ARIZONA LATE WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BRING WARMER WEATHER BACK FRIDAY WITH FURTHER WARMING SATURDAY AND CONTINUED WARM WEATHER SUNDAY UNDER MOSTLY SKIES. ANOTHER PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING BREEZY TO WINDY WEATHER AND A MODEST COOLING TREND EARLY NEXT WEEK. && .SHORT TERM TONIGHT THROUGH FRIDAY... A WIDE BAND OF HIGH CLOUDINESS MOVING OVER OUR AREA FROM THE SOUTHWEST COVERED SOUTHWEST AND SOUTH-CENTRAL ARIZONA THIS EVENING. THIS BAND OF CLOUDINESS WAS SHIFTING SLOWLY EAST WITH CLEARING TAKING PLACE FROM THE WEST OVER SOUTHEAST CALIFORNIA. THE CLEARING IS EXPECTED TO SPREAD EAST OVER ALMOST THE ENTIRE AREA SHORTLY AFTER DAYBREAK WEDNESDAY MORNING...THEN SUNNY SKIES ARE EXPECTED THROUGH MOST OF WEDNESDAY WITH TEMPERATURES ALMOST AS WARM AS WHAT OCCURRED TODAY. THE HIGH CLOUDINESS MOVING OVER OUR AREA THIS EVENING WAS WELL AHEAD OF A LOW PRESSURE SYSTEM CENTERED WEST OF LOS ANGELES NEAR 130 DEGREES WEST LONGITUDE THIS EVENING. THE LOW PRESSURE SYSTEM IS MOVING EAST AND IS EXPECTED TO REACH THE COAST LATE WEDNESDAY NIGHT AND MOVE EAST ACROSS OUR AREA THURSDAY. THE MAIN EFFECTS OF THE LOW PRESSURE SYSTEM ON OUR WEATHER WILL BE BREEZY TO WINDY WEATHER ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON AND NIGHT...ESPECIALLY IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...AND COOLER WEATHER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THURSDAY. THE INCOMING SHIFT MAY WANT TO ISSUE A WIND ADVISORY AT LEAST FOR PORTIONS OF SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL/EL CENTRO AREA FOR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. LIMITED MOISTURE WITH THIS SYSTEM WILL BE SO LIMITED AND SKIMPY AS IT MOVES EAST ACROSS OUR AREA THAT THERE IS ONLY A SLIGHT CHANCE OF SPRINKLES OR A LIGHT SHOWER. THIS SLIGHT CHANCE OF SPRINKLES OR A LIGHT SHOWERS WILL BE IN SOUTHEAST CALIFORNIA WEDNESDAY EVENING...SOUTHWEST ARIZONA WEDNESDAY NIGHT...AND SOUTH-CENTRAL ARIZONA LATE WEDNESDAY NIGHT AND EARLY THURSDAY. IT IS MORE LIKELY THAT MOST AREAS INCLUDING THE GREATER PHOENIX AREA...YUMA...AND EL CENTRO/IMPERIAL AREAS WILL STAY DRY AS THE LOW PRESSURE SYSTEM APPROACHES AND MOVES EAST ACROSS THE AREA. MOSTLY CLEAR SKIES ARE EXPECTED TO RETURN THURSDAY NIGHT BEHIND THE LOW PRESSURE SYSTEM. A RIDGE OR AXIS OF HIGH PRESSURE ALOFT BEHIND THE LOW PRESSURE SYSTEM WAS LOCATED WEST OF CALIFORNIA NEAR 145 DEGREES WEST LONGITUDE THIS EVENING. THIS HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS OUR AREA WITH A RETURN TO WARMER WEATHER FRIDAY UNDER SUNNY SKIES. .LONG TERM FRIDAY NIGHT THROUGH TUESDAY... DRY WEATHER WITH ABOVE NORMAL TEMPERATURES WILL BE THE RULE THROUGH MONDAY. BASED ON BOUNDARY LAYER TEMP FORECASTS AND HEIGHT/THICKNESS CONSIDERATIONS...MAX TEMPS SHOULD RANGE FROM THE UPPER 80S TO LOWER 90S OVER THE LOWER DESERT EACH DAY...WITH PEAK TEMPS ON SUNDAY. INTERESTING TO NOTE THAT 12Z OPERATIONAL GFS AND ECMWF 500 MB HEIGHT FIELDS WERE IN EXCELLENT AGREEMENT THROUGH MONDAY...WHICH LENDS A BIT MORE CONFIDENCE TO THIS PORTION OF THE FORECAST. BUT...ALL GOOD THINGS MUST COME TO AN END...AND ECMWF/GFS OPERATIONAL RUNS DIVERGE QUITE A BIT AFTER MONDAY. HOWEVER...BOTH MODELS SUPPORT IDEA THAT A DECENT SHORT WAVE TROUGH WILL MOVE ACROSS THE SOUTHWEST UNITED STATES ON TUESDAY. WILL CONTINUE TO SHOW A COOLING TREND MONDAY-TUESDAY...BUT LOWERED MAX TEMPS A COUPLE DEGREES EACH DAY COMPARED TO PREVIOUS FORECAST. IF MODELS ARE RIGHT...WIND WILL CERTAINLY BECOME AN ISSUE EARLY NEXT WEEK. WILL LET MIDSHIFT DETERMINE WHETHER POP/WIND GRIDS NEED TO BE ADJUSTED FOR THIS SYSTEM. && .AVIATION... WINDS WILL STRENGTHEN CONSIDERABLY WEDNESDAY AFTERNOON AND EVENING AS A PACIFIC LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. GUSTS OF 25 KNOTS WILL BE COMMON IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AFTER 22Z WEDNESDAY...AND 28 KNOTS IN SOUTHWEST ARIZONA INCLUDING THE YUMA AREA. STRONGER WINDS ARE EXPECTED IN SOUTHEAST CALIFORNIA...WITH GUSTS AT LEAST TO 30 KNOTS AT KBLH AND CLOSE TO 35 KNOTS AT KIPL WEDNESDAY AFTERNOON AND EVENING. THIS COULD RESULT IN AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES AS LOW AS 3 STATUTE MILES. CLOUDS WILL MOVE FROM WEST TO EAST ACROSS THE AREA WEDNESDAY NIGHT WITH ONLY A SLIGHT CHANCE OF SPRINKLES OR LIGHT SHOWERS AT KIPL IN THE EVENING...KYUM AND KBLH DURING THE NIGHT...AND KPHX AND KIWA BY EARLY THURSDAY MORNING. HOWEVER...ANY CEILINGS ARE EXPECTED TO REMAIN ABOVE 8 THOUSAND FEET AGL...AND IT IS MORE LIKELY THAT THESE SITES WILL REMAIN DRY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... NEXT SIGNIFICANT ROUND OF WINDS EXPECTED WEDNESDAY AFTERNOON DUE TO THE ADVANCE OF A LOW PRESSURE SYSTEM. GUSTS OF 25 TO 30 MPH WILL BE COMMON IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND 35 TO 40 MPH IN SOUTHEAST CALIFORNIA. WINDS WILL BEGIN TO WEAKEN AFTER THE EARLY EVENING HOURS BUT WILL BE SLOWER TO WEAKEN OVER SOUTHEAST CALIFORNIA. MINIMUM HUMIDITIES WILL BE LOW OVER MOST OF THE ARIZONA ZONES WEDNESDAY AFTERNOON BUT THE WINDS ARE NOT ANTICIPATED TO BE QUITE STRONG ENOUGH TO MEET CRITICAL FIRE WEATHER THRESHOLDS. IN SOUTHEAST CALIFORNIA...HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL FIRE WEATHER THRESHOLDS. ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED WITH THIS SYSTEM. SIGNIFICANTLY LESS WIND IS EXPECTED THURSDAY. WARMER AND MUCH DRIER AIR CAN BE EXPECTED FRIDAY WITH SINGLE DIGIT MINIMUM HUMIDITIES POSSIBLE ON THE LOWER ELEVATIONS. ADDITIONAL WARMING AND LOWER HUMIDITIES CAN BE EXPECTED SATURDAY AND SUNDAY BEFORE TEMPERATURES BEGIN TO DECREASE EARLY NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...DG AVIATION...ELLIS FIRE WEATHER...AJ/VLM
Hazardous weather outlook, Apr 1, 5:57 AM PDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 557 AM MST TUE APR 1 2008 AZZ020-CAZ030>033-020100- LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 557 AM MST TUE APR 1 2008 /557 AM PDT TUE APR 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER VIGOROUS PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE SOUTHERN CALIFORNIA COAST WEDNESDAY...AND MOVE INLAND AND INTO ARIZONA WEDNESDAY NIGHT. THIS WILL LEAD TO QUITE WINDY CONDITIONS OVER SOUTHEASTERN CALIFORNIA...AND ALONG THE LOWER COLORADO RIVER VALLEY...WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH...ARE POSSIBLE BY WEDNESDAY AFTERNOON...AND THE STRONG GUSTS ARE EXPECTED TO CONTINUE WELL INTO THE EVENING WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR THIS AREA. THE GUSTY WINDS WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND SAND...WHICH COULD RESTRICT VISIBILITIES AND PROVE HAZARDOUS TO MOTORISTS...ESPECIALLY THOSE ON INTERSTATES 8 AND 10. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATER THURSDAY...AND CONTINUE THROUGH THE WEEKEND...AND NO HAZARDS ARE EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.